Get your Health question answered in 3 easy steps

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy to increase lactation after c-section delivery

Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

default
Posted on Sat, 9 Aug 2014 in Pregnancy
Question: I have delivered a baby boy through C Section on 18th XXXXXXX 2014. My body doesn't produce enough milk for the baby. Please advise what should I do in order to increase lactation.
doctor
Answered by Dr. Manisha Jain 53 minutes later
Brief Answer:
Examine nipples and see if baby is comfortable

Detailed Answer:
Hello mam, thanks for trusting health care magic.
It is common to have such complaint after delivery -
- it is very important to see if your nipples are properly developed for lactation and for that try to squeeze the breast and see if proper milk comes out with minimal effort
- see if baby is in comfortable position while sucking
- don't give anyrhing to the baby except milk which is a usual practice when mothers find their milk insufficient
- in case all above conditions are met and still milk is not enough then take a tablet of metoclopramide and see if milk flow increases and if it does then visit your gynecologist and ask for a prescription after examination
All the best.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain 30 hours later
Hello Doctor, thanks for your suggestion. I have tried all the options suggested above and unfortunately none of them apply for me. My baby is able to suck the milk properly and when a squeeze my breast, proper milk comes out too. You have suggested not to give anything else except my milk to the baby. But what should I feed the baby when he is hungry and there is no milk in my breasts ?

As you have told to take metoclopramide tablet, please advise the dosage also. Shall I take the tablet when there is no milk or do I need to take that daily ? How many mgs tablet I should take ?

Please reply asap.
doctor
Answered by Dr. Manisha Jain 41 minutes later
Brief Answer:
visit your gynecologist

Detailed Answer:
Hello mam, its good that other problems are not there as milk quantity can be increased by metoclopramide which comes in only in one strength of 10 mg so you won't face any problem in getting the tablet from any nearby chemist shop.
Take it twice a day and in case quantity increases then visit your gynecologist for examination as at times poor milk ejection is due to some lump pressing on the main duct of Breast.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain 17 hours later
Hello Dr. XXXXXXX ! I have browsed about the tablet metoclopramide, but have found that it is used for treating nausea and vomit problems and nowhere it says about lactation. Can you please advise if there is any particular brand's tablets are used to increase lactation ?

Please refer the below link : http://en.wikipedia.org/wiki/Metoclopramide
doctor
Answered by Dr. Manisha Jain 19 minutes later
Brief Answer:
increases prolactin secretion

Detailed Answer:
Hello dear I appreciate your concern and your search is right in enumerating effects of metoclopramide.
Its mechanism of action is to antagonise dopamine which in turn increases prolactin which is a key hormone in production of milk.
It is commonly used in breastfeeding mothers with complaints of decreased milk production.
I'm sending you a link and you can also surf other sites to have a clear picture.
http://www.medindia.net/doctors/drug_information/metoclopramide.htm
In textbooks of obstetrics it is given in a very elaborative way with bigger diagrams but I think I have given you a simple layout of the total mechanism of action and its precise role in your case.
In case you have any question related to this you can contact me anytime 24×7 on health care magic.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on Dopamine

doctor1 MD

Sub: Drug Treatment for Parkinson s Disease What is of the counter Chemist name for purchase of the drug ? Drug Sinemet (Levodopa/Carbidopa). Levodopa (also called L-dopa) is the most commonly prescribed and most effective drug for controlling the symptoms of Parkinson s disease, particularly bradykinesia and rigidity. Levodopa is transported to the nerve cells in the brain that produce dopamine. It is then converted into dopamine for the nerve cells to use as a neurotransmitter.

doctor1 MD

Can discontinuation of perscription adderall cause muscle aching? What does adderall do to muscle tissue? Thank you.

doctor1 MD

TruWeight & Energy Active Ingredients List: (Listed Alphabetically) AMP: AMP is found in Phuong Tea and acts as a metabolism “booster” and assists the body in metabolizing fatty tissue. B-6: B-6 helps metabolize fat. B-6 also helps maintain blood...

doctor1 MD

I have been on Cymbalta for 3 years approximately. So we tried Prozak 40mg BID. It doesn't seem to make any difference. I did ween myself off of both. I was wondering if Wellbutin works differently. My doctor wanted to try Abillify, but I'm afraid...

doctor1 MD

Why is the medical disorder of epilepsy frequently misdiagnosed as a psuedoseizure requiring the care of a psychiatrist, as well as psychotropic drugs? Do they not realize that by blocking the seratonin and dopamine receptors, which are natural anticonvulsants, and increasing an amino acid which will induce seizure activity-and that is precisely what psychotropic drugs do, the potential harm that they may be causing the patient?

doctor1 MD

I am 57 YO F, smoker who would like to quit, currently smoking about 20-25 per day. About 8 years ago I tried Zyban (wellbutrin) I cant remember which, and it was working great for about 3 weeks, and it really helped reduce the cravings and I felt great.

But- then I started getting itching in my palms and bottom of feet, and in a few days my skin started literally peeling off. No redness or obvious blisters, just sort of came off in layers, After discussing with my PCP i discontinued the drug.

2 questions-
1 -Do you think it might be safe to try it again? If it did not get too severe it might be able to live with it for awhile
2 - Could Chantix cause similar reactions- is it based on the same compounds, or ingredients? I think both are dopamine receptor related so was wondering if the same thing might happen with Chantix.